Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Indianapolis, IN

March 14, 2007Montgomery County, Tippecanoe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 14, 2007, 3:00 PM EDT for Montgomery County, Tippecanoe County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2007, 3:00 PM EDT (19:00 UTC)
Expired
Mar 14, 2007, 3:24 PM EDT
In force
24 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Montgomery County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 141900
SVRIND
INC107-157-141945-
/O.NEW.KIND.SV.W.0001.070314T1900Z-070314T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 PM EDT WED MAR 14 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  SOUTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 345 PM EDT

* AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NEW RICHMOND...OR ABOUT 12 MILES NORTHWEST
  OF CRAWFORDSVILLE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINDEN BY 305 PM EDT...
  CLARKS HILL BY 330 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 162 AND 166.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4022 8708 4013 8704 4010 8671 4038 8671

$$

NIELD
1 follow-up statement
000 
WWUS53 KIND 141924
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EDT WED MAR 14 2007

INC107-157-141933-
/O.CAN.KIND.SV.W.0001.000000T0000Z-070314T1945Z/
MONTGOMERY-TIPPECANOE-
323 PM EDT WED MAR 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY AND
SOUTHEASTERN TIPPECANOE COUNTIES IS CANCELLED...

LAT...LON 4022 8708 4013 8704 4010 8671 4038 8671

$$
HAINES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 1:30 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 14, 1:30 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EDT WED MAR 14 2007

.AVIATION...

MODELS AGREE ON MAIN FEATURE OF FRONT CROSSING FCST AREA FROM LATE
AFTERNOON INTO EARLY TONIGHT. BY 12Z HIGH PRESSURE WILL BE BUILDING
INTO AREA FROM NORTH...BUT THIS WILL SET UP OVERRUNING PRECIPITATION
UNTIL HIGH MOVES FARTHER SOUTH AND DRIER AIR ARRIVES.

VFR CIGS/VSBYS AND SW WINDS 1O TO 20 THIS AFTN XCP SCT MVFR IN TSTM
AHEAD OF FRONT. WNDS MAY GUST TO 30-40 KTS IN TSTMS...OVERNIGHT
WINDS TURNING NORTH THEN NORTHEAST AT 15 KTS...WHILE CEILINGS
DECLINE BLO 10 IN OVERRUNING PCPN. VSBYS MAINLY MVFR IN RAIN
OVERNIGHT. AFT 12Z TOMORROW CIGS BECMG MVFR AND VSBYS VFR AS DRY AIR
SLOWLY ARRIVES.

&&

.DICUSSION...FOR PUBLIC UPDATE

QUITE A FEW BREAKS OUT THERE THIS MORNING...AND MAX TEMPS TAKEN FROM
12Z SOUNDINGS VERY WARM. HAVE TO UPDATE ANYHOW FOR MORNING WORDING.
WILL MOVE TEMPS UP A FEW DEGREES WITH A LITTLE LESS CLOUDS THAN
EARLIER FCST. HOWEVER NO BIG CHANGES...PCPN DVLPG LATE IN THIS AFTN
STILL LOOKS REASONABLE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...KWIATKOWSKI
PUBLIC...KWIATKOWSKI
Hazardous weather outlook, Mar 14, 5:26 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 AM EDT WED MAR 14 2007

INZ043-044-051-060-067-068-150930-
VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-DAVIESS-
526 AM EDT WED MAR 14 2007 /426 AM CDT WED MAR 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

RIVER FLOODING CONTINUES ON SEVERAL AREA RIVERS. PLEASE SEE THE
LATEST FLOOD STATEMENT FOR MORE INFORMATION.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
INDIANA TODAY. A COLD FRONT WILL MOVE SOUTH OUT OF THE UPPER
MIDWEST THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE COLD FRONT AFTER 300 PM EDT (200 PM CDT). THUNDERSTORMS
WILL CONTINUE TO BE POSSIBLE OVERNIGHT TONIGHT BUT THE THREAT OF
SEVERE WEATHER WILL END AFTER SUNSET.

THE PRIMARY THREATS FROM SEVERE THUNDERSTORMS TODAY WILL BE LARGE
HAIL AND DAMAGING WIND. WHILE AN ISOLATED TORNADO CANNOT BE RULED
OUT...THE OVERALL THREAT FOR TORNADOES IS LOW. STORMS WILL ALSO BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH MID-WEEK.
ADDITIONAL RAINFALL THIS AFTERNOON AND TONIGHT MAY SLOW THE FALL
OF AREA RIVERS. PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE
INFORMATION.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A BLOOMINGTON TO
COLUMBUS LINE ON THURSDAY. STORMS ARE NOT EXPECTED TO BE SEVERE
BUT LIGHTNING WILL BE A HAZARD IN ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>042-045>049-052>057-061>065-069>072-150930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS-
526 AM EDT WED MAR 14 2007 /426 AM CDT WED MAR 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA
TODAY. A COLD FRONT WILL MOVE SOUTH OUT OF THE UPPER MIDWEST THIS
AFTERNOON. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD
FRONT AFTER 300 PM EDT (200 PM CDT). THUNDERSTORMS WILL CONTINUE
TO BE POSSIBLE OVERNIGHT TONIGHT BUT THE THREAT OF SEVERE WEATHER
WILL END AFTER SUNSET.

THE PRIMARY THREATS FROM SEVERE THUNDERSTORMS TODAY WILL BE LARGE
HAIL AND DAMAGING WIND. WHILE AN ISOLATED TORNADO CANNOT BE RULED
OUT...THE OVERALL THREAT FOR TORNADOES IS LOW. STORMS WILL ALSO BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A BLOOMINGTON TO
COLUMBUS LINE ON THURSDAY. STORMS ARE NOT EXPECTED TO BE SEVERE
BUT LIGHTNING WILL BE A HAZARD IN ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.